Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Effexor withdrawals
    avatar
    Lovepink123 posted:
    I started taking Effexor 7 months ago because I suffered with really bad depression after I had my son. At first it worked so well. I was given Effexor XR 37.5mg once a day. I felt like myself again. I was able to finally feel, so I though. About 2 months ago I was given generic Effexor because my insurance would not cover non generic. I was scared to take it but I was told that it is the same as non generic. That is not true. As soon as I started taking the generic I felt worse. I had really bad anxiety, I was forgetting things, I felt like I was losing my mind. I would get mad and feel irritable because of it. Whenever I would look at my 2 sons I felt as if I did not know who they were. Better yet, I didn't even know who I was anymore. I had no emotions. I couldn't cry or feel happy. I hated feeling like this. This is not how people are suppose to live. I exercise 6 days a week and eat a healthy diet. Why was I not feeling better. I am in the best shape I could possibly be. This is when I decided to get off of it, with my dr's ok. I have decided to get off of it cold turkey. Yes, I do have the brain zaps, feel dizzy at times. The withdrawals are nothing compared to how I felt on Effexor. I can actually feel again. Thank you god for answering my prayers. It is day 5 of being off. I would recommend to exercise continually and eat a healthy diet when coming off. Take omega 3's, a multi vitamin and vitamin B complex. I think since I have been doing this anyways for 7 months, it has helped with my withdrawals. I have not had headaches or irritability like some have stated. I will never go on this again.
    Was this Helpful?
    1 of 1 found this helpful
    Reply


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    The Sensible Methadone Taper... (Withdrawals, how to get / wean off)
    I was on Methadone for 5 years. I've been as high as 100mg/day. For the first 2 years I was using 3.5grams of high grade heroin on top. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.